Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 26, 2019, 10:06 PM CDT for Butler County, Logan County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 10:06 PM CDT (03:06 UTC)
- Expired
- Jun 27, 2019, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KY, Logan County, KY
The radar
The Ft Campbell radar (KHPX), 57 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 12:44 AM CDT | FLASH FLOOD | 2 S Quality, KY | BEECHLAND-QUALITY ROAD CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 158 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WGUS53 KLMK 270306
FFWLMK
KYC031-141-270600-
/O.NEW.KLMK.FF.W.0017.190627T0306Z-190627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
1006 PM CDT Wed Jun 26 2019
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Northeastern Logan County in south central Kentucky...
Southwestern Butler County in south central Kentucky...
* Until 100 AM CDT.
* At 1005 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Anderson, Silver City, Harreldsville, Quality, Davis Crossroads,
Harper Crossroads, Buffalo Fork and Richelieu.
LAT...LON 3716 8678 3707 8676 3703 8666 3700 8667
3696 8665 3692 8665 3702 8677 3699 8678
3702 8689 3711 8690 3711 8689 3712 8690
3713 8690
$$
DM2 follow-up statements
980
WGUS73 KLMK 270440
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1140 PM CDT Wed Jun 26 2019
KYC031-141-270600-
/O.CON.KLMK.FF.W.0017.000000T0000Z-190627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan KY-Butler KY-
1140 PM CDT Wed Jun 26 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN LOGAN AND SOUTHWESTERN BUTLER COUNTIES...
At 1135 PM CDT, Doppler radar that moderate to heavy rain continued
over the warned area, although rainfall intensity will lessen over
the next 30 to 60 minutes. However, high rainfall amounts of 2 to 3
inches (isolated higher possible) likely fell in this area over the
last few hours. Although no flash flooding has been reported,
localized flash flooding and water over roads may still be occurring
in parts of the warned area.
Some locations affected include... Anderson, Silver City,
Harreldsville, Quality, Davis Crossroads, Harper Crossroads, Buffalo
Fork and Richelieu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. If flooding is observed while driving, turn
around, don't drown.
&&
LAT...LON 3716 8678 3707 8676 3703 8666 3700 8667
3696 8665 3692 8665 3702 8677 3699 8678
3702 8689 3711 8690 3711 8689 3712 8690
3713 8690
$$
TWF951
WGUS73 KLMK 270552
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1252 AM CDT Thu Jun 27 2019
KYC031-141-270601-
/O.EXP.KLMK.FF.W.0017.000000T0000Z-190627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan KY-Butler KY-
1252 AM CDT Thu Jun 27 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOGAN AND SOUTHWESTERN
BUTLER COUNTIES WILL EXPIRE AT 100 AM CDT...
The heavy rain has ended, and the flash flood threat is coming to an
end. Low lying areas may still experience some minor flooding over
the next few hours, so please continue to heed any remaining road
closures.
LAT...LON 3716 8678 3707 8676 3703 8666 3700 8667
3696 8665 3692 8665 3702 8677 3699 8678
3702 8689 3711 8690 3711 8689 3712 8690
3713 8690
$$
DMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:57 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 26, 8:57 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Louisville KY 957 PM EDT Wed Jun 26 2019 .Forecast Update... Issued at 956 PM EDT Wed June 26 2019 Scattered to numerous showers and storms are persisting along and west of I-65 this evening. The main concerns at this hour will be lightning, briefly heavy rainfall, and gusty winds to 40 mph. Some small hail has been observed at times, but will be really isolated in nature from this point forward. Still expect storms to take a downward trend in coverage/intensity as we approach Midnight, and reflect this in the Pops holding west of Louisville. Will continue to monitor. Previous Update... Issued at 752 PM EDT Wed Jun 26 2019 Scattered to numerous showers and storms are ongoing over the MO Bootheel, southern IL, and western KY ahead of a remnant MCV. Some of these clusters may survive into our western around 02-03z. Of more immediate concern is a secondary batch of showers and storms across west central KY along our mutual border with PAH. These storms are posing a localized downburst wind threat in an environment characterized by 2500-3500 J/KG of SB CAPE and DCAPE values around 1400-1500 J/KG. Seeing some nice t-storm outflow from storms very close to HPX radar and have noted that some winds close to the severe threshold will be possible with any stronger core that gets toward 40 K feet. Suppose that isolated instances of large hail are also possible, but mainly concerned about wind, lightning, and localized heavy rainfall. Deep layer shear is not very strong and slow storm movement combined with any repeated showers/storms could lead to a localized Flash Flood threat. Convective activity is expected to diminish as we near the Midnight hour. && .Short Term...(This evening through Thursday) Issued at 300 PM EDT Wed Jun 26 2019 Afternoon satellite imagery and observations reveal mostly sunny skies across the region. A diurnal Cu field was observed and temperatures ranged from the lower-mid 80s over the eastern half of the forecast area to the mid-upper 80s out across the western areas. The Louisville heat island will likely hit 90 before peak heating wanes. Elsewhere, highs in the mid-upper 80s are expected before temps drop back into the upper 70s to the lower 80s this evening. For this evening and overnight, will be watching a well defined MCV over Missouri. Convection is firing on the eastern edge of this feature across MO. This activity will spread into western KY and southern IL this evening. Just how far east this convection will get is the main forecast challenge for this evening. While we do have 1500-2000 J/Kg of CAPE available, we really do not have much in the way of shear over the region. Convection will also be moving into the region as the sun goes down which will lead to a decrease in overall instability. Mesoscale models suggest that convection may get as far east as the I-65 corridor. So, will plan on just keeping some 20-30% coverage over our western counties, but will not take PoP chances east of the I-65 corridor. Any convection remaining would likely die out in the 10-11 PM EDT time frame with the rest of the night remaining dry. Overnight lows look to dip into the upper 60s to the lower 70s. For Thursday, much of the day looks to remain dry with highs in the mid-upper 80s once again. Will have to watch how Wednesday night's convection evolves and whether some sort of remnant outflow boundary hangs over the region. Last few runs of the HRRR suggest that a left over boundary could serve as a focus for convection in between I-65 and I-75 tomorrow. Current forecast plans are to leave PoPs less than 15% now and evaluate later data tonight and tomorrow morning. Overall environment would support some storms, but coverage would look to be rather limited. .Long Term...(Thursday night through Wednesday) Updated at 250 PM EDT Wed Jun 26 2019 Ridging across the central and southern CONUS continues into the long term, which will continue the warm, dry weather into the weekend. Expect light winds mainly out of the southwest through the weekend with temperatures slightly above climatological norms. Chance of isolated, diurnal showers/storms increases Saturday and Sunday, but still expect a dry forecast for most. At the start of the work week, a series of strong low pressure systems propagating through the longwave pattern to our north begin to deamplify the central CONUS ridge, while return flow brings precipitable water values back into the 1.50 to 2.00 inch range over the Ohio Valley. These two factors will lend to better chances of diurnally induced showers and thunderstorms across the CWA. Model variance continues through the first half of next week; however, they do agree on a possible shortwave bringing more organized convection to the area on Wednesday. Max temperatures through the first half of next week will continue to reach into the low 90s with dewpoints in the upper 60s to lower 70s. && .Aviation...(00Z TAF Issuance) Updated at 739 PM EDT Wed Jun 26 2019 SDF/LEX will stay VFR with mostly clear skies for the remainder of the evening and much of the overnight. Toward dawn, LEX may develop some MVFR fog. Some upper sky cover from T-storms to the west will likely be noted the deeper into the evening we get. The main concern at BWG/HNB will be the chance for scattered thunderstorms through the late evening hours to just past Midnight. Mentioned some VC and TEMPO groups to account for this threat, otherwise expect to stay VFR outside of any convection this evening. As we near dawn on Thursday, some MVFR fog is also possible at BWG and possibly HNB if it can clear out. After any morning fog on Thursday, expect VFR with a light S or SW wind. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...BJS Short Term...MJ Long Term....CG Aviation...BJS
Hazardous weather outlook, Jun 26, 8:47 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 947 PM EDT Wed Jun 26 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280200- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 947 PM EDT Wed Jun 26 2019 /847 PM CDT Wed Jun 26 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will continue until around Midnight along and west of I-65. The main threat with any thunderstorm will be gusty winds to 40 mph and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected for the remainder of the week. BJS
In the hours before
Local storm report, Jun 26, 8:21 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 PM EDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG 1 NNW CROMWELL 37.34N 86.79W
06/26/2019 OHIO KY PUBLIC
OHIO COUNTY DISPATCH REPORTED 1 TREE DOWN ON
HIGHWAY 231 JUST BEFORE THE CROMWELL MARKET.
&&
BJSSpecial weather statement, Jun 26, 8:26 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
826 PM CDT Wed Jun 26 2019
KYZ071-270200-
Warren-
826 PM CDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN COUNTY...
At 826 PM CDT, a strong thunderstorm was located near Three Springs,
moving north at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bowling Green, Mount Victor, Hardcastle, Greenhill, Claypool,
Alvaton, Gotts, Polkville, Boyce and Martinsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3681 8641 3681 8645 3695 8648 3702 8633
3698 8617 3693 8619 3693 8621 3691 8620
3690 8621 3691 8622 3689 8624 3689 8627
3687 8626 3678 8640
TIME...MOT...LOC 0126Z 185DEG 15KT 3686 8637
RASSpecial weather statement, Jun 26, 8:34 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
834 PM CDT Wed Jun 26 2019
KYZ027-270200-
Grayson-
834 PM CDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GRAYSON COUNTY...
At 834 PM CDT, a strong thunderstorm was located 11 miles west of
Leitchfield, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Caneyville, Concord, Indian Valley, Post, Tousey, Falling Branch, Do
Stop, Pine Knob, Duff and Lilac.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3754 8659 3755 8658 3756 8659 3759 8654
3762 8651 3760 8651 3761 8649 3758 8646
3757 8639 3756 8637 3756 8635 3759 8635
3758 8631 3760 8625 3758 8623 3737 8652
3751 8665
TIME...MOT...LOC 0134Z 230DEG 22KT 3749 8651
RASSpecial weather statement, Jun 26, 8:44 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
844 PM CDT Wed Jun 26 2019
KYZ024-270215-
Breckinridge-
844 PM CDT Wed Jun 26 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BRECKINRIDGE COUNTY...
At 843 PM CDT, strong thunderstorms were clustered 9 miles south of
Hardinsburg, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hardinsburg, Webster, Irvington, Dyer, Raymond, Constantine,
Garfield, Se Ree, Westview and Buras.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3796 8637 3780 8615 3768 8622 3759 8631
3759 8635 3756 8635 3757 8637 3756 8637
3757 8638 3758 8643 3758 8645 3759 8645
3758 8646 3761 8648 3760 8650 3762 8650
3762 8652 3760 8653 3762 8657
TIME...MOT...LOC 0143Z 212DEG 26KT 3765 8642
RASSpecial weather statement, Jun 26, 8:52 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
852 PM CDT Wed Jun 26 2019
KYZ026-027-061-270215-
Grayson-Butler-Ohio-
852 PM CDT Wed Jun 26 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BUTLER... SOUTHWESTERN GRAYSON AND EASTERN OHIO COUNTIES...
At 850 PM CDT, radar indicated strong thunderstorms covered most of
eastern Ohio County, and portions of Butler and Grayson Counties.
The storms are nearly stationary.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Casey, Lee, Fordsville, Steff, Ralph, Shreve, Flint Springs, Do Stop,
Neafus and Gilstrap.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3763 8695 3762 8692 3767 8682 3768 8683
3771 8687 3774 8682 3766 8664 3762 8664
3758 8662 3756 8659 3717 8640 3723 8666
TIME...MOT...LOC 0150Z 352DEG 1KT 3766 8680 3721 8656
RASLocal storm report, Jun 26, 10:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 PM EDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 3 ENE PROVIDENCE 36.68N 86.61W
06/26/2019 M57 MPH SIMPSON KY MESONET
&&
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:24 PM CDT | Special Weather Statement | LMK | Hancock | 36 min |
| Jun 26, 7:38 PM CDT | Special Weather Statement | LMK | Logan | 37 min |
| Jun 26, 7:40 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 35 min |
| Jun 26, 7:47 PM CDT | Special Weather Statement | LMK | Butler | 28 min |
| Jun 26, 7:50 PM CDT | Areal Flood Advisory | LMK | Butler | 3 hr |
| Jun 26, 7:52 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 23 min |
| Jun 26, 8:10 PM CDT | Special Weather Statement | LMK | Warren | 35 min |
| Jun 26, 8:26 PM CDT | Special Weather Statement | LMK | Warren | 34 min |
| Jun 26, 8:30 PM CDT | Areal Flood Advisory | LMK | Ohio | 3 hr |
| Jun 26, 8:34 PM CDT | Special Weather Statement | LMK | Grayson | 26 min |
| Jun 26, 8:39 PM CDT | Areal Flood Advisory | LMK | Logan, Warren | 3 hr |
| Jun 26, 8:44 PM CDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Jun 26, 8:52 PM CDT | Special Weather Statement | LMK | Ohio | 23 min |
| Jun 26, 9:20 PM CDT | Flash Flood Warning | LMK | Logan | 3 hr |
| Jun 26, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 28 min |
| Jun 26, 9:39 PM CDT | Flash Flood Warning | LMK | Ohio | 4 hr |
| Jun 26, 10:14 PM CDT | Special Weather Statement | LMK | Allen, Simpson | 46 min |
| Jun 26, 10:22 PM CDT | Special Weather Statement | LMK | Logan | 53 min |
| Jun 26, 10:37 PM CDT | Areal Flood Advisory | LMK | Allen, Logan, Simpson, Warren | 3 hr |
| Jun 27, 4:31 PM CDT | Special Weather Statement | LMK | Cumberland | 29 min |
| Jun 27, 4:53 PM CDT | Special Weather Statement | LMK | Clinton | 37 min |
| Jun 27, 5:17 PM CDT | Areal Flood Advisory | LMK | Clinton | 118 min |
| Jun 27, 5:29 PM CDT | Special Weather Statement | LMK | Metcalfe | 31 min |
| Jun 27, 5:31 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Metcalfe | 29 min |
| Jun 27, 5:38 PM CDT | Special Weather Statement | LMK | Adair | 37 min |
| Jun 27, 5:43 PM CDT | Special Weather Statement | LMK | Allen | 32 min |
| Jun 27, 6:00 PM CDT | Special Weather Statement | LMK | Adair | 30 min |
| Jun 27, 6:11 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 34 min |
| Jun 27, 6:40 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson, Warren | 35 min |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.